Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 16, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 17, 2008, 10:33 AM PDT. It took effect at Sep 17, 2008, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2008, 10:33 AM PDT (17:33 UTC)
- In effect from
- Sep 17, 2008, 11:00 AM PDT
- Expired
- Sep 17, 2008, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 171733 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1033 AM PDT WED SEP 17 2008 NVZ452-454-455-180400- /O.UPG.KLKN.FW.A.0012.080917T1800Z-080918T0400Z/ /O.NEW.KLKN.FW.W.0016.080917T1800Z-080918T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- 1033 AM PDT WED SEP 17 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR SOUTHERN PORTIONS OF ZONE 452 AND ZONES 454 AND 455 FOR DRY LIGHTNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TODAY PROVIDING ENOUGH MOISTURE AND INSTABILITY TO ALLOW THUNDERSTORM DEVELOPMENT STARTING LATE THIS MORNING AND CONTINUING INTO THE EVENING HOURS. HOWEVER...ONLY LIMITED MOISTURE WILL BE AVAILABLE WHICH WILL RESULT IN MOST OF THE STORMS BEING DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KLKN 180420 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 920 PM PDT WED SEP 17 2008 NVZ452-454-455-180530- /O.EXP.KLKN.FW.W.0016.000000T0000Z-080918T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- 920 PM PDT WED SEP 17 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT AS THUNDERSTORMS HAVE DIMINISHED. $$ JH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 17, 2:10 AM PDT, 8 hours 23 minutes earlier.
Area forecast discussion, Sep 17, 2:10 AM PDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 210 AM PDT WED SEP 17 2008 .SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN AND CENTRAL NEVADA TODAY BRINGING A FEW SHOWERS AND THUNDERSTORMS. A STRONGER LOW PRESSURE SYSTEM WILL BRING A THREAT OF SHOWERS TO MAINLY NORTHERN NEVADA LATE FRIDAY AND SATURDAY. && .SHORT TERM...TODAY THROUGH THURSDAY. MODELS IN GOOD AGREEMENT THAT WEAK UPPER LOW ALONG THE NRN AND CNTRL CA COAST THIS MORNING WILL MOVE NEWD ACROSS THE GREAT BASIN TODAY AND THIS EVENING. SUFFICIENT MOISTURE AND INSTABILITY ALONG WITH WEAK DYNAMICS TO KICK OFF SOME SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON AND EARLY EVENING. SOME LINGERING MOISTURE AND INSTABILITY WILL LINGER NEAR THE UTAH BORDER OVERNIGHT AND THURSDAY FOR A SLIGHT CHANCE OF THUNDERSTORMS. TEMPERATURES TODAY WILL BE 5 TO 8 DEGREES COOLER THAN YESTERDAY DUE TO MORE CLOUDS AND COOLER AIR ASSOCIATED WITH UPPER LOW. HIGH TEMPERATURES ON THURSDAY WILL BE ABOUT THE SAME AS TODAY. CEC .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...MODELS IN GOOD AGREEMENT THROUGH SATURDAY...BUT THEN SHOW CONSIDERABLE DIFFERENCES BY EARLY NEXT WEEK. MODELS SHOW NEGATIVELY TILTED UPPER LEVEL TROUGH PUSHING INTO NV FRIDAY AND FRIDAY NIGHT. GFS SHOWS DECENT UPPER LEVEL SUPPORT ACROSS NRN AND NE NV AS A 80 KT JET PUSHES INTO THE AREA ALONG WITH A WEAK COLD FRONT AT THE SURFACE. INCREASED POP ACROSS NRN NV AND PORTIONS OF CNTRL NV FRIDAY WITH THE POSSIBILITY OF SOME MODERATE RAINFALL AND ISOLD TSTORMS. GFS AND NAM SHOW SOME DECENT QPF AMOUNTS WITH AMPLE UPPER LEVEL DIVERGENCE AHEAD OF THE TROUGH. WITH 700MB TEMPS LOWERING TO 0C FRIDAY NIGHT AS THE UPPER LEVEL COLD POOL PUSHES OVER NW NV...LOWERED TEMPS A FEW DEGS FRIDAY NIGHT AND SATURDAY. UPPER LEVEL TROUGH EXPECTED TO MOVE RELATIVELY QUICK ACROSS THE AREA ON SATURDAY WITH CONDITIONS DRYING OUT ON SUNDAY. GFS THEN SHOWS A STRONG PACIFIC TROUGH PUSHING INTO THE PAC NW WITH AN AREA OF STRONG FRONTOGENESIS ALONG THE ID/NV BORDER BY MONDAY AFTERNOON AS 700MB TEMPS FALL TO -8C MONDAY NIGHT ACROSS NRN NV...WITH NORTHWESTERLY FLOW CONTINUING INTO THE MIDDLE OF NEXT WEEK. IN CONTRAST...ECMWF SHOWS THIS UPPER LEVEL SYSTEM AND ASSOCIATED FRONT FURTHER NORTH WITH MOST OF THE COLD AIR SLIDING EAST OVER IDAHO AND MONTANA. GFS ENSEMBLE ALSO IN POOR AGREEMENT WITH HOW FAR SOUTH THE UPPER LEVEL TROUGH AND COLDER AIR WILL DIG ACROSS THE AREA. THEREFORE...ONLY LOWERED TEMPS A FEW DEGS IN THE EXTENDED. IF 00Z GFS VERIFIES...NRN AND CNTRL NV MAY SEE HIGHS STRUGGLING TO REACH 55-60 DEGS TUESDAY AFTERNOON WITH LOWS BELOW FREEZING WEDNESDAY MORNING. DID NOT GO QUITE THAT LOW IN THE FORECAST BUT LOWERED MAX TEMPS INTO THE 60S TUESDAY AND WEDNESDAY WITH LOWS AROUND FREEZING. KEPT POP AROUND 15 PCT ACROSS THE NRN MOUNTAINS EARLY NEXT WEEK UNTIL MODELS TREND TOWARDS BETTER AGREEMENT. TT && .AVIATION...A WEAK UPPER LEVEL DISTURBANCE OVER CNTRL CALIFORNIA WILL LIFT NORTH TODAY RESULTING IN WIDELY SCT SHOWERS AND TSTORMS ACROSS MOST OF THE AREA. EXPECT THE HIGHEST TSTORM COVERAGE OVER CNTRL NV THIS AFTERNOON IN THE VICINITY OF KELY...AND THEN AROUND KEKO IN THE EVENING. LOCAL WIND GUSTS UP TO 45 MPH ARE EXPECTED NEAR TSTORMS ALONG WITH SOME MODERATE RAIN SHOWERS BRIEFLY REDUCING VIS TO AROUND 5 MILES AT TIMES. && .FIRE WEATHER...WILL KEEP CURRENT FIRE WEATHER WATCH FOR DRY LIGHTNING GOING FOR NOW AND NOT UPGRADE TO A WARNING AS CONFIDENCE NOT HIGH ENOUGH THAT WE WILL GET ENOUGH DRY STORMS. PRECIPITABLE WATER VALUES WILL BE AROUND .6 TO .7 INCHES BUT WITH COOLER TEMPERATURES SHOULD SEE A MIXTURE OF WET AND DRY STORMS. SOME MOISTURE AND INSTABILITY WILL LINGER NEAR THE UTAH BORDER OVERNIGHT AND ON THURSDAY BUT STORMS WILL BE VERY ISOLATED IN COVERAGE. CEC && .LKN WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT FROM 10 AM PDT THROUGH 9 PM TODAY FOR FIRE ZONES 452...454...AND 455.
Nearby
Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.